Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 16, 2001, 8:00 AM EDT for Kalamazoo County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2001, 8:00 AM EDT (12:00 UTC)
- Expired
- May 16, 2001, 8:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Kalamazoo County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WUUS53 KGRR 161201 SVRGRR MIC077-161230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 AM EDT WED MAY 16 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN * UNTIL 830 AM EDT * AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTWOOD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALESBURG...SCOTTS...AUGUSTA AROUND 810 AM EDT CLIMAX AROUND 820 AM EDT LARGE HAIL AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 5:08 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 16, 5:08 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
508 AM EDT THU MAY 16 2001
...DENSE FOG ADVISORY EXPANDED TO COVER THE ENTIRE CWA...
THE 400 AM OBSERVATIONS SHOW THE FOG CONTINUED TO INCREASE IN
COVERAGE AREA. THERE IS LITTLE IN THE WAY OF THICK CLOUDINESS ON TOP
OF THE FOG LAYER... AND WINDS ARE LIGHT. SO NO REASON TO BELIEVE THE
FOG WILL MIX OUT BEFORE MID MORNING. THUS I HAVE EXPANDED THE DENSE
FOG ADVISORY TO COVER THE ENTIRE CWA.
.GRR...DENSE FOG ADVISORY THRU 10 AM...ENTIRE COUNTY WARNING AREA
FLOOD WARNING THRU 10 AM:
NEWAYGO...ISABELLA...MUSKEGON...MONTCALM...GRATIOT...KENT...
CLINTON...BARRY AND INGHAM COUNTIES.
WDMIn the hours before
Special weather statement, May 16, 5:20 AM EDT, 2 hours 40 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-171100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 520 AM EDT WED MAY 16 2001 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN FOR THIS AFTERNOON AND TONIGHT... DISPATCHERS...PLEASE PASS ALONG THIS INFORMATION TO YOUR EMERGENCY MANAGERS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. HAZARDS...FLOODING OF SMALL STREAMS AND CREEKS WILL CONTINUE TODAY ACROSS SOUTHWEST LOWER MICHIGAN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY SOUTH OF A MUSKEGON TO MOUNT PLEASANT LINE. THE PRIMARY THREAT WILL BE DIME SIZE HAIL OR LARGER. ISOLATED DAMAGING WINDS WILL BE POSSIBLE AS WELL. DISCUSSION...LOW PRESSURE IN WISCONSIN WILL MOVE EAST AND PUSH A WARM FRONT THROUGH SOUTHWEST LOWER MICHIGAN TODAY. CLEARING SKIES BEHIND THIS MORNINGS THUNDERSTORMS WILL ALLOW SOME SUNSHINE TO FILTER THROUGH. THIS WILL ACT TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. AS THE TRAILING COLD FRONT MOVES INTO LOWER MICHIGAN LATER THIS AFTERNOON... MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ...HAZARDOUS WEATHER POTENTIAL OUTLOOK FOR THURSDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:52 PM EDT | Flash Flood Warning | GRR | Clare | 3 hr |
| May 15, 10:25 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 50 min |
| May 15, 11:00 PM EDT | Flash Flood Warning | GRR | Clare | 6 hr |
| May 16, 12:34 AM EDT | Flash Flood Warning | GRR | Clinton, Gratiot, Isabella, Mecosta, Montcalm, Osceola | 4 hr |
| May 16, 1:36 AM EDT | Flash Flood Warning | GRR | Barry, Mason, Muskegon, Newaygo, Oceana | 3 hr |
| May 16, 1:52 AM EDT | Flash Flood Warning | GRR | Ingham | 3 hr |
| May 16, 4:00 AM EDT | Flash Flood Warning | GRR | Barry, Clare, Clinton, Eaton, Gratiot, Ingham and 8 more | 6 hr |
| May 16, 6:57 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.